Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jun 19, 2021, 2:02 PM EDT for McKean County, Pennsylvania. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2021, 2:02 PM EDT (18:02 UTC)
- Expired
- Jun 19, 2021, 2:45 PM EDT
- In force
- 43 min
- Issued by
- NWS State College, PA
County McKean County, PA
The radar
The State College radar (KCCX), 114 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 120 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1131 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted.
916
WWUS81 KCTP 191802
SPSCTP
Special Weather Statement
National Weather Service State College PA
202 PM EDT Sat Jun 19 2021
PAZ005-191845-
McKean PA-
202 PM EDT Sat Jun 19 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF MCKEAN COUNTY UNTIL 245
PM EDT...
At 201 PM EDT, Doppler radar indicated a strong thunderstorm over
Cyclone, moving east at 15 mph.
Penny size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Bradford, Port Allegany, Smethport, Rew, Coryville, Cyclone, Eldred,
Lewis Run, Bradford Airport and University Of Pittsburgh - Bradford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4199 7821 4176 7821 4177 7866 4195 7869
4200 7834
TIME...MOT...LOC 1801Z 264DEG 14KT 4187 7858
$$
DangeloWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jun 19, 1:40 PM EDT, 22 minutes earlier.
Area forecast discussion, Jun 19, 1:40 PM EDT, 22 minutes before
Area Forecast Discussion National Weather Service State College PA 140 PM EDT Sat Jun 19 2021 .SYNOPSIS... An increasingly warmer and more humid pattern will last through Father's Day weekend with above-average heat peaking on Monday. Isolated strong to severe thunderstorms are possible Saturday and Monday afternoon and evening with a relative minimum in the probability/coverage of storms on Sunday. Stormy conditions Monday into Tuesday should give way to dry and pleasant weather through the middle of next week. && .NEAR TERM /THROUGH TONIGHT/... Early aftn update comes as the MCV and surrounding light rain over wrn PA is spreading a blanket on severe prospects for the next 3+ hrs over much of the CWA. Some clearing over OH is due to subsidence and short wave ridging. Hope for deep convection there is waning, but it will be arriving in the CWA before sunset. However, there is a big question with just how quickly our cool temps can recover from the current crop of clouds and rain. There are a couple of tiny cells which have popped recently on the leading edge of the MCV rain patch. It's looking like poor conditions for svr tstms to form over the next few hours. SPC has gradually shifted the SLGT risk from nrn PA to srn PA thru the day. Wondering just how much CAPE/instability we can crank up before dark since, in addition to the above troubles, the dewpoints have mixed down into the lower 60s across the srn tier where the SLGT risk currently resides. Still, the main trough axis is still to the west and should start to influence the omega overhead in a few hours -- but the approaching trough is about the only thing in the plus column at this point. Prev... Better dynamics today than yesterday should lead to a more widespread coverage of thunderstorms and possibility of svr damage/hail. Two main features of note are seen on sat pics and upper air charts: seeming MCV over ern OH already helping to pop some TSRA and moving them into WV and wrn PA, and the main trough aloft with best forcing along the southern edge of the fastest westerlies moving across NY/PA this afternoon and early evening. The early cloud cover has limited instability thus far, but the thinning high clouds and cu already forming should be signs of destabilization. Expect the MCV to cross the srn tier early this aftn, and continue to develop more TSRA. The potential bust points for svr wx there is the rather early timing (perhaps pre-peak heating) and BUFKIT soundings which show that the instability there is mainly based around 10kft. Current convection over lower MI is likely the area associated with the better forcing for later today in the northern tier. The north may not have the moisture that the srn and central parts of the CWA will have, though. Dewpoints there could dip into the u50s by the time the forcing arrives. Mid level winds are also not too impressive. All this makes for a complicated svr fcst. Will hold the party line mentioning the threats of wind and hail. Did adjust timing/location of convection slightly where some trends were noted. Temps pretty stable, and left them largely untouched with the late-morning update. Storms this evening should be suppressed to the south as we will be under large-scale subsidence. However, the Laurels may have showers/storms linger into the middle of the night. Some clearing (mainly in the NE half of the area) will allow mins AOB 60F. The humid air elsewhere will keep it in the 60s. && .SHORT TERM /SUNDAY/... Lower clouds and even a sprinkle or two will likely be prevailing over the W in the morning, and could keep heating slow to occur. Mixing is expected and those clouds should lift and break apart some in the morning. The prospects for thunder on Sunday remain low, but not nil. Will keep 20-30 PoPs for the day, mainly the aftn, across all of the area. Forcing will be nebulous and weak. Most model soundings do have some thin CAPE which we could achieve if we erase the morning capping. Any deep convection would likely be isolated, short-lived pulse storms which form first on the higher terrain. The central mtns look like a good place to put the higher PoPs. The humidity will be noticeable and max temps in the u70s to u80s will make it feel summer-like at Father's Day picnics. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... Stormy weather returns for the first full day of astronomical summer 2021 with SPC introducing another SLGT risk for D3 (Mon.). Isolated to scattered severe storm risk will be driven by amplifying large scale trough and attendant cold front moving east-southeast toward the Appalachians by Monday night. Rich low-level moisture (dewpoints 65-70F) will reside ahead of the front, and diurnal heating/instability combined with frontal forcing and sufficient deep-layer shear should support organized (linear) storms capable of producing strong to damaging winds. Heat+Humidity peaks on Monday with maxTs in the mid 80s to around 90F and max heat index (HX) values fcst to reach the mid to upper 90s across the central and southeast valleys. Fcst MaxT is a solid 5-10+F above average and creeping closer to near- record territory (within 5F at STCP1). Showers/storms will accompany the cold front eastward through the CWA Monday night. MinTs will have the most spread in recent nights ranging from the mid 50s in the NW to around 70F in the SE. Some lingering rain is possible early Tuesday depending on how fast the cold front moves east across central PA. Otherwise much drier air will move in behind the front. Expected a couple of cooler days with highs in the 60s and 70s Tuesday and Wednesday. Surface high pressure will move to the east later in the week with warmer, more humid air moving in from the south. A cold front will approach from the west next weekend, but there is still a great deal of uncertainty with the timing of that front and any precipitation that it may bring. && .AVIATION /17Z SATURDAY THROUGH WEDNESDAY/... Scattered showers persist over the southern mountains early this morning, but activity decreasing over past several hours and will reach a lull by mid-morning. However, more showers/sct tstms develop over SW PA by midday and spread to the north and east by mid/late afternoon with local impacts on terminals that include ceiling/vsby reductions and gusty winds. MVFR reductions are common this morning over the north and west, and these reductions recede to just the Laurel Highlands by late morning. The southeast remains VFR. Tonight as convection dies down, MVFR ceilings return to the northwest half of CWA, with IFR possible overnight at BFD. Outlook... Sunday...A few showers in southern PA early. Monday-Tuesday...more widespread showers/storms possible areawide. Wednesday...widespread VFR. && .CLIMATE... Astronomical Summer (solstice) begins at 1132 PM EDT Sunday June 20th. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Dangelo/Steinbugl NEAR TERM...Dangelo SHORT TERM...Dangelo LONG TERM...Guseman/Martin/Travis AVIATION...RXR/Wagner CLIMATE...
Hazardous weather outlook, Jun 19, 5:29 AM EDT, 8 hours 33 minutes before
Hazardous Weather Outlook National Weather Service State College PA 529 AM EDT Sat Jun 19 2021 PAZ028-033>036-056>059-063-200930- Juniata-Somerset-Bedford-Fulton-Franklin-Perry-Dauphin-Schuylkill- Lebanon-Cumberland- 529 AM EDT Sat Jun 19 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Isolated strong to severe thunderstorms with gusty winds and small hail are possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Isolated to scattered severe thunderstorms with damaging winds 60 mph or greater are possible Monday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004>006-010>012-017>019-024>027-037-041-042-045-046-049>053- 200930- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Tioga-Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming- Union-Snyder-Montour-Northumberland-Columbia- 529 AM EDT Sat Jun 19 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Isolated severe thunderstorms with damaging winds 60 mph or greater and large hail are possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Isolated to scattered severe thunderstorms with damaging winds 60 mph or greater are possible Monday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ064>066-200930- Adams-York-Lancaster- 529 AM EDT Sat Jun 19 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Isolated strong to severe thunderstorms with gusty winds and small hail are possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Isolated strong to severe thunderstorms with gusty winds are possible this afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. MRS
In the hours before
Special weather statement, Jun 19, 2:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
202 PM EDT Sat Jun 19 2021
PAZ005-191845-
McKean PA-
202 PM EDT Sat Jun 19 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF MCKEAN COUNTY UNTIL 245
PM EDT...
At 201 PM EDT, Doppler radar indicated a strong thunderstorm over
Cyclone, moving east at 15 mph.
Penny size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Bradford, Port Allegany, Smethport, Rew, Coryville, Cyclone, Eldred,
Lewis Run, Bradford Airport and University Of Pittsburgh - Bradford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4199 7821 4176 7821 4177 7866 4195 7869
4200 7834
TIME...MOT...LOC 1801Z 264DEG 14KT 4187 7858
DangeloThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 3:21 PM EDT | Special Weather Statement | CTP | McKean, Warren | 54 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.